Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 145, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2010, 10:58 PM MDT for Eddy County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2010, 10:58 PM MDT (04:58 UTC)
- Expired
- Jun 7, 2010, 12:00 AM MDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:54 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 6, 9:54 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1054 PM CDT SUN JUN 6 2010
.UPDATE...
WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHEAST NEW MEXICO
PLAINS AND GUADALUPE MOUNTAINS...WHILE LOWERING CHANCES SLIGHTLY
OVER THE REMAINDER OF THE REGION. LOCALLY HEAVY RAINFALL WILL
REMAIN A CONCERN ACROSS SOUTHEAST NEW MEXICO TONIGHT.
&&
.DISCUSSION...
MOST OF THE SHORT RANGE MODELS ARE NOT HANDLING THE ONGOING
CONVECTION VERY WELL. HOWEVER...THE 12Z 4KM WRF/NMM IS MATCHING UP
FAIRLY WELL WITH CURRENT RADAR TRENDS...ALBEIT A LITTLE SLOW WITH
REGARDS TO TIMING. THE FOCUS FOR CONVECTION THROUGH TONIGHT
APPEARS TO RESIDE ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS
PECOS REGION. ACTIVITY DEVELOPING ACROSS THE HIGHER TERRAIN OF
SOUTH CENTRAL NEW MEXICO SHOULD CONTINUE TO DRIFT ESE INTO OUR
REGION INTO EARLY MONDAY MORNING. THERE IS UNCERTAINTY AS TO
WHETHER THIS CONVECTION WILL SUSTAIN LONG ENOUGH TO REACH INTO THE
PLAINS OF WEST TEXAS. HOWEVER...GIVEN LOW-LEVEL ESE WINDS...WE
COULD SEE SOME OF THIS ACTIVITY LATE TONIGHT. WITH THIS IN MIND...
WE HAVE LEFT SLIGHT CHANCE POPS ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS. ALL PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 72 96 72 97 / 20 0 0 0
CARLSBAD NM 73 100 70 105 / 30 10 10 0
DRYDEN TX 73 96 72 99 / 20 10 10 10
FORT STOCKTON TX 75 100 73 101 / 20 0 0 10
GUADALUPE PASS TX 73 94 66 102 / 30 40 40 20
HOBBS NM 69 97 70 101 / 30 10 10 10
MARFA TX 63 93 64 95 / 20 30 30 30
MIDLAND INTL AIRPORT TX 72 97 71 97 / 20 0 0 0
ODESSA TX 73 98 72 98 / 20 0 0 0
WINK TX 73 102 73 103 / 20 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY UNTIL NOON CDT MONDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...PRESIDIO VALLEY...TERRELL.
&&
12/06Hazardous weather outlook, Jun 6, 12:28 PM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CDT SUN JUN 6 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 128 PM CDT SUN JUN 6 2010 /1228 PM MDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY THROUGH MONDAY MORNING. A WEAK FRONTAL BOUNDARY WILL COMBINE WITH AN UNSTABLE AIR MASS TO GENERATE SCATTERED THUNDERSTORMS...INCLUDING A FEW STRONG TO SEVERE STORMS...LATE THIS AFTERNOON THROUGH TONIGHT. STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 6, 4:58 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 558 PM CDT SUN JUN 6 2010 TXZ079-062315- PRESIDIO VALLEY- 558 PM CDT SUN JUN 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING SOUTH CENTRAL PRESIDIO COUNTY UNTIL 615 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER PRESIDIO AT 558 PM CDT...MOVING WEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 6, 7:05 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CDT SUN JUN 6 2010 NMZ027-028-070130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 705 PM MDT SUN JUN 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 730 PM MDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER OPEN COUNTRY OF WEST CENTRAL EDDY COUNTY 15 MILES NORTH OF QUEEN AT 703 PM MDT...MOVING WEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Local storm report, Jun 6, 7:47 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST SHAFTER 29.82N 104.30W
06/06/2010 E60 MPH PRESIDIO TX TRAINED SPOTTER
&&
PLATTSpecial weather statement, Jun 6, 9:48 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1048 PM CDT SUN JUN 6 2010 NMZ027-028-070415- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 948 PM MDT SUN JUN 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTHWESTERN EDDY COUNTY UNTIL 1015 PM MDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED IN OPEN COUNTRY 8 MILES SOUTHWEST OF QUEEN AT 948 PM MDT...MOVING WEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 6, 10:25 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CDT SUN JUN 6 2010 NMZ027-028-070500- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 1025 PM MDT SUN JUN 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHWESTERN EDDY COUNTY UNTIL 1100 PM MDT... A THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS NEAR 40 TO 55 MPH WAS LOCATED 5 MILES SOUTH OF HOPE AT 1025 PM MDT...MOVING WEST AT 5 MPH. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:03 AM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 57 min |
| Jun 7, 1:26 PM MDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 27 min |
| Jun 7, 3:34 PM MDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jun 7, 5:07 PM MDT | Severe Thunderstorm Warning | MAF | Gaines | 38 min |
| Jun 7, 5:46 PM MDT | Severe Thunderstorm Warning | MAF | Gaines | 14 min |
| Jun 6, 7:14 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 6, 10:36 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 6, 11:35 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 55 min |
| Jun 7, 3:39 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 51 min |
| Jun 7, 4:29 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| Jun 7, 5:07 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.